Alert archive / New Mexico / Flash Flood Warnings in 2017
Flash Flood Warning 14, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jul 28, 2017, 6:45 PM MDT for Bernalillo County, Torrance County, New Mexico. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2017, 6:45 PM MDT (00:45 UTC)
- Expired
- Jul 28, 2017, 8:45 PM MDT
- In force
- 2 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bernalillo County, NM, Torrance County, NM
The radar
The Albuquerque radar (KABX), 61 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 0.8 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 2467 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
399
WGUS55 KABQ 290045
FFWABQ
NMC001-057-290245-
/O.NEW.KABQ.FF.W.0014.170729T0045Z-170729T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Albuquerque NM
645 PM MDT FRI JUL 28 2017
The National Weather Service in Albuquerque has issued a
* Flash Flood Warning for...
Bernalillo County in central New Mexico...
Northwestern Torrance County in central New Mexico...
* Until 845 PM MDT.
* At 642 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the Dog Head burn scar within extreme
southeastern Bernalillo and far western Torrance counties.
Previous storms today already dropped up to an inch of rain near
the ridgeline of the Manzanos, and additional storm downpours will
lead to excessive and abrupt runoff near and downstream to the
east northeast of the burn scar. Flash flooding is expected to
begin shortly.
* Some locations that will experience flooding include...
Chilili, Escabosa and Tajique.
This will impact the Dog Head fire burn scar including but not
limited to La Jara Canyon, La Jara Road, Arroyo De Chilili,
Aceves Road, Arroyo Chinchonte, Manzano Morning and Twin Peaks Drive,
and State Road 337.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Runoff from rainfall will cause elevated water levels within
vulnerable drainages in and downstream of the Dog Head fire burn
area.
&&
LAT...LON 3499 10612 3491 10612 3477 10621 3478 10640
3492 10639
$$
Shoemake2 follow-up statements
628
WGUS75 KABQ 290149
FFSABQ
Flash Flood Statement
National Weather Service Albuquerque NM
749 PM MDT FRI JUL 28 2017
NMC001-057-290245-
/O.CON.KABQ.FF.W.0014.000000T0000Z-170729T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bernalillo-Torrance-
749 PM MDT FRI JUL 28 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM MDT FOR
BERNALILLO AND NORTHWESTERN TORRANCE COUNTIES...
At 745 PM MDT, thunderstorms were decreasing in strength across the
warned area, however runoff from previous rainfall is expected to
continue. This will keep a high threat of flash flooding through 9
pm MDT, especially through the Canon de Chilili.
Some locations that will experience flooding include...
Chilili, Escabosa and Tajique.
This will impact the Dog Head fire burn scar including but not
limited to La Jara Canyon, La Jara Road, Arroyo De Chilili,
Aceves Road, Arroyo Chinchonte, Manzano Morning and Twin Peaks Drive,
and State Road 337.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Runoff from rainfall will cause elevated water levels within
vulnerable drainages in and downstream of the Dog Head fire burn
area.
To report flooding, contact the National Weather Service Office in
Albuquerque at 1.888.386.7637.
&&
LAT...LON 3499 10612 3491 10612 3477 10621 3478 10640
3492 10639
$$
Shoemake454
WGUS75 KABQ 290236
FFSABQ
Flash Flood Statement
National Weather Service Albuquerque NM
836 PM MDT FRI JUL 28 2017
NMC001-057-290246-
/O.EXP.KABQ.FF.W.0014.000000T0000Z-170729T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bernalillo-Torrance-
836 PM MDT FRI JUL 28 2017
...THE FLASH FLOOD WARNING FOR BERNALILLO AND NORTHWESTERN TORRANCE
COUNTIES WILL EXPIRE AT 845 PM MDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3499 10612 3491 10612 3477 10621 3478 10640
3492 10639
$$
RJHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 2:31 PM MDT, 4 hours 14 minutes earlier.
Area forecast discussion, Jul 28, 2:31 PM MDT, 4 hours 14 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 231 PM MDT Fri Jul 28 2017 .SYNOPSIS... Drier air aloft has already begun working into southeastern New Mexico this afternoon. This dry air will keep more than a storm or two from developing across the southeast and east-central plains this evening while scattered to numerous storms are forecast across the northwest half of the state this evening and over the weekend. A backdoor front will reintroduce moisture across northeast and east-central areas Sunday and across the remainder of the plains Monday. The active to very active pattern continues Tuesday and Wednesday with some drying expected during the latter half of next week. Temperatures will be near seasonal average for late July and early August. && .DISCUSSION... Messy upper high circulation now splitting in two with one centroid over northern AZ/southern UT and another over west TX. Drier air aloft has begun working into the southeast third of the state this afternoon, keeping storms confined to the south-central mountains. Hi- res models hint at some thunderstorm outflow boundary collisions in the mid RGV this evening but most activity will likely remain the the north and northwest of the ABQ and Santa Fe metros. Weather prediction models agree that the dry air aloft will keep southeast and east-central NM mainly thunderstorm free until Sunday when a backdoor boundary drops in from the northeast bringing low level moisture as well as providing a trigger for storms. Scattered to numerous convection remains on track across the northwest half of the state over the weekend. Models remain in good agreement that the above mentioned boundary will push swwd into central and western NM Sunday night and Monday. This feature will once again replenish low level moisture and act as a trigger for widespread numerous storms all Monday and again Tuesday. GFS keeps things active Wednesday but the ECMWF starts to dry out the northeast half. Both models keep the Four Corners upper high across the Great Basin through next week. This allows backdoor fronts/boundaries to drop in from the northeast so at no point do things completely dry out during the next week. Additionally, a northerly flow aloft during the latter half of next week should help out the areas that keep getting missed by convection over the past couple of weeks. Temperatures, for once in quite sometime, are forecast to be very near seasonal averages for late July into early August. 33 && .FIRE WEATHER... Good chances for wetting/soaking rains will focus over central and western New Mexico this evening, as drier air rotates around the upper high circulation into the southeast half of the state. Look for good to excellent humidity recovery tonight, followed by a slightly warmer/drier day Saturday with storms focused across the western higher terrain. PWATs will begin to trend back up Sunday thanks in part to a weak backdoor front across the northeast quarter. Daytime temperatures through the weekend will generally be above normal east central/southeast and below normal elsewhere. The upper high will begin to shift west across southern New Mexico Monday into Tuesday as a second upper high center over Nevada becomes dominant. Northerly flow aloft will develop late Tuesday into Wednesday, which will allow for a backdoor front and westward progression of moisture across our area. This will result in increasing chances for storms and wetting rain going into mid week across much of the area. Daytime temperatures will be below normal early to mid week thanks to the backdoor front and rain cooling. Chances for storms will then persist into late week, although with a slight warming/drying trend as high pressure aloft begins to shift back southeast toward New Mexico. 11 && .AVIATION... 18Z TAF CYCLE Storms will focus over north central and northwest New Mexico this afternoon/evening. KFMN and KGUP are most likely to be impacted, followed by KSAF and KLVS. MVFR impacts are likely with storms, especially at KFMN and KGUP. Mountain obscurations are likely as well. Otherwise, VFR conditions prevail and are forecast to persist. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 65 87 63 88 / 50 30 30 50 Dulce........................... 54 81 55 81 / 60 50 30 50 Cuba............................ 57 80 57 80 / 70 40 30 60 Gallup.......................... 58 82 58 83 / 60 40 40 50 El Morro........................ 54 79 55 79 / 50 50 50 50 Grants.......................... 57 85 57 85 / 70 50 30 40 Quemado......................... 57 80 57 80 / 40 50 50 70 Glenwood........................ 63 87 63 85 / 50 40 40 50 Chama........................... 54 78 51 77 / 60 60 40 80 Los Alamos...................... 59 81 59 81 / 40 50 30 50 Pecos........................... 58 81 58 81 / 30 40 20 70 Cerro/Questa.................... 54 77 53 76 / 60 40 20 80 Red River....................... 49 69 48 67 / 70 60 20 80 Angel Fire...................... 50 73 48 72 / 70 60 70 80 Taos............................ 55 81 54 81 / 50 30 20 50 Mora............................ 55 78 55 76 / 40 50 30 80 Espanola........................ 62 88 62 87 / 40 30 20 30 Santa Fe........................ 59 83 60 82 / 40 30 20 50 Santa Fe Airport................ 60 87 60 87 / 30 20 20 30 Albuquerque Foothills........... 64 90 65 91 / 30 20 20 40 Albuquerque Heights............. 66 90 66 90 / 20 20 20 30 Albuquerque Valley.............. 63 92 64 92 / 20 10 20 20 Albuquerque West Mesa........... 65 91 66 91 / 20 20 20 30 Los Lunas....................... 61 93 63 93 / 10 20 20 20 Rio Rancho...................... 65 90 66 90 / 20 20 20 40 Socorro......................... 66 92 67 92 / 10 20 20 20 Sandia Park/Cedar Crest......... 60 84 60 83 / 40 30 30 60 Tijeras......................... 60 86 61 86 / 40 20 30 50 Moriarty/Estancia............... 59 86 59 86 / 20 20 20 50 Clines Corners.................. 59 85 58 85 / 20 20 20 40 Gran Quivira.................... 61 86 61 86 / 10 20 20 20 Carrizozo....................... 64 88 64 88 / 5 30 10 30 Ruidoso......................... 58 82 58 82 / 5 40 20 30 Capulin......................... 59 82 57 78 / 40 30 30 60 Raton........................... 58 86 57 84 / 60 20 20 70 Springer........................ 60 87 59 86 / 50 20 20 60 Las Vegas....................... 57 83 57 81 / 30 20 20 70 Clayton......................... 64 89 64 86 / 20 20 30 40 Roy............................. 62 87 62 86 / 30 20 10 70 Conchas......................... 69 95 69 93 / 10 10 5 40 Santa Rosa...................... 65 93 66 93 / 10 10 5 30 Tucumcari....................... 70 98 69 97 / 10 10 0 40 Clovis.......................... 68 93 67 92 / 5 10 0 20 Portales........................ 69 93 68 91 / 5 10 0 20 Fort Sumner..................... 69 93 68 92 / 5 10 0 20 Roswell......................... 70 99 70 98 / 5 10 0 10 Picacho......................... 64 90 64 90 / 5 10 0 20 Elk............................. 61 85 61 85 / 5 20 5 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. && 33
Hazardous weather outlook, Jul 28, 4:22 AM MDT, 14 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 422 AM MDT Fri Jul 28 2017 NMZ501>540-291000- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 422 AM MDT Fri Jul 28 2017 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Heavy rainfall will impact localized areas across the northwest third to half of the state this afternoon and evening. Some isolated flash flooding will be possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Heavy rainfall and localized flash flooding will increase later Sunday across the northeast half of the state and then trend westward early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 50
In the hours before
Special weather statement, Jul 28, 4:57 PM MDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
457 PM MDT FRI JUL 28 2017
NMZ508-282330-
Southwest Mountains-
457 PM MDT FRI JUL 28 2017
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CATRON COUNTY UNTIL
530 PM MDT...
At 457 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Luna, or 13 miles northwest of Reserve, moving
northwest at 5 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Heavy rain and frequent and dangerous cloud to ground lightning will
also be possible with this storm.
Locations impacted include...
Luna.
Motorists can expect brief but sudden changes in visibility and
ponding of water on highways as storms move through the area.
&&
LAT...LON 3397 10904 3407 10879 3386 10872 3378 10892
3393 10905
TIME...MOT...LOC 2257Z 154DEG 6KT 3389 10886
44The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 6:00 PM MDT | Areal Flood Advisory | ABQ | San Juan | 2 hr |
| Jul 28, 6:07 PM MDT | Areal Flood Advisory | ABQ | Catron | 113 min |
| Jul 28, 7:08 PM MDT | Areal Flood Advisory | ABQ | McKinley, Sandoval, San Juan | 112 min |
| Jul 28, 8:46 PM MDT | Areal Flood Advisory | ABQ | Mora, San Miguel, Santa Fe | 3 hr |
| Jul 28, 9:49 PM MDT | Areal Flood Advisory | ABQ | Colfax, Mora | 116 min |
| Jul 29, 1:10 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba | 80 min |
| Jul 29, 1:40 PM MDT | Special Weather Statement | ABQ | 35 min | |
| Jul 29, 1:51 PM MDT | Special Weather Statement | ABQ | Quay | 24 min |
| Jul 29, 1:57 PM MDT | Areal Flood Advisory | ABQ | McKinley | 2 hr |
| Jul 29, 2:21 PM MDT | Areal Flood Advisory | ABQ | Cibola, Socorro, Valencia | 114 min |
| Jul 29, 2:49 PM MDT | Areal Flood Advisory | ABQ | Catron, Socorro | 116 min |
| Jul 29, 3:03 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Sandoval | 117 min |
| Jul 29, 3:17 PM MDT | Areal Flood Advisory | ABQ | Cibola | 118 min |
| Jul 29, 4:10 PM MDT | Areal Flood Advisory | ABQ | McKinley | 2 hr |
| Jul 29, 4:22 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 113 min |
| Jul 29, 4:38 PM MDT | Flash Flood Warning | ABQ | McKinley | 112 min |
| Jul 29, 4:42 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 93 min |
| Jul 29, 5:02 PM MDT | Flash Flood Warning | ABQ | McKinley | 88 min |
| Jul 29, 5:19 PM MDT | Special Weather Statement | ABQ | Catron | 26 min |
| Jul 29, 5:26 PM MDT | Areal Flood Advisory | ABQ | Catron | 2 hr |
| Jul 29, 5:38 PM MDT | Areal Flood Advisory | ABQ | Socorro | 82 min |
| Jul 29, 5:42 PM MDT | Areal Flood Advisory | ABQ | McKinley | 93 min |
| Jul 29, 5:52 PM MDT | Flash Flood Warning | ABQ | Catron | 113 min |
Nearby
Flash Flood Warnings in New Mexico, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.